News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Obstetrics

Question: Second Pregnancy i was put on Progesterone Suppositories


 sue323 - Fri Apr 03, 2009 3:14 am

Hi,

I had a miscarriage of my first pregnancy in August 2008. I was 7 weeks pregnant at that time, and i had the DNC procedure done. Now i am pregnant again (11 weeks) and exactly around 7th week i started bleeding hence i went back to my Obgyn. She did a sonogram and said that the baby was doing fine with a good heartbeat, but she put me on progesterone suppositories after seeing that i had low progesterone levels (around 11.5). As soon as i started taking progesterone supps i stopped bleeding. Last week i had a regular check up done and so far the baby is doing good. Now, my question is there anything i should be worried about as there was a slight delay in detecting the low progesterone levels. Please reply.
 Debbie Miller, RN - Sat Apr 04, 2009 4:24 pm

User avatar Hello,
Progesterone levels are needed to be at a certain level in order to sustain the pregnancy until the placenta takes over that responsibility. Since your levels were low your doctor gave you a little help. This may or may not have been the cause of your previous miscarriage but it won't hurt to try this, given your history. I wish it could be the answer for all miscarriages, but in truth, most miscarriages are of causes never to be known. Hopefully this was the only problem for you and the supplementation will help this time. Having a low level early on is not important if the baby has continued to grow normally. In other words, any lack would not cause a problem if you did not miscarry when it was low. It should have no other negative results.

Good luck with your pregnancy.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here